Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 19, NWS Nashville, TN

May 1, 2010Stewart County, Tennessee

NWS Nashville, TN issued this tornado warning at May 1, 2010, 3:05 AM CDT for Stewart County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 3:05 AM CDT (08:05 UTC)
Expired
May 1, 2010, 3:30 AM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WFUS54 KOHX 010805
TOROHX
TNC161-010830-
/O.NEW.KOHX.TO.W.0019.100501T0805Z-100501T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
305 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 AM CDT

* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
  CENTRAL CALLOWAY COUNTY...OR 10 MILES EAST OF MURRAY...MOVING
  NORTHEAST AT 50 MPH.

* THE TORNADO WILL MOVE THROUGH LAND BETWEEN THE LAKES AND BUMPUS MILLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3668 8791 3667 8787 3665 8785 3665 8764
      3662 8763 3651 8805 3658 8805 3667 8808
      3668 8807
TIME...MOT...LOC 0804Z 236DEG 58KT 3665 8808

$$

BOYD
1 follow-up statement
344 
WWUS54 KOHX 010823
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT SAT MAY 1 2010

TNC161-010833-
/O.EXP.KOHX.TO.W.0019.000000T0000Z-100501T0830Z/
STEWART TN-
323 AM CDT SAT MAY 1 2010

...THE TORNADO WARNING FOR NORTHERN STEWART COUNTY WILL EXPIRE AT 330
AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3668 8791 3667 8787 3665 8785 3665 8764
      3662 8763 3651 8805 3658 8805 3667 8808
      3668 8807
TIME...MOT...LOC 0823Z 236DEG 58KT 3682 8776

$$

BOYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 1:39 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 1, 1:39 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
139 AM CDT SAT MAY 1 2010

.MESOSCALE UPDATE...
A LINE OF SHOWERS/TSTMS SOME SEVERE WITH SEVERL BOWS NOW ALONG AND
JUST EAST OF MISSISSIPPI RIVER IN WESTERN TENNESSEE. 50 TO 60 KNOT
LOW JET FUELING CELLS ALONG THE LINE AS THEY MOVE RAPIDLY NORTHEAST
AT ABOUT 50 TO 60 MPH. LATEST RUC MODEL HAS LOW LEVEL JET RUNNING
SOUTH TO NORTH THROUGH WESTERN TENNESSEE. RUC HOLDS LOW LEVEL JET
IN WESTERN TN THROUGH THE OVERNIGHT HOURS AND WEAKENS JET AFTER
01/07Z WHILE BACKING IT WESTWARD NEAR MISSISSIPPI RIVER BY 01/12Z.
SHOWERS/TSTMS OUT AHEAD OF LINE WILL CLIP STEWART COUNTY BETWEEN
01/06Z AND 01/07Z.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH MONDAY
MORNING FOR TNZ005>010-022>031-056>064-075-077-093>095.

&&

BOYD
Hazardous weather outlook, Apr 30, 4:11 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT FRI APR 30 2010

TNZ005>010-022>031-056>064-075-077-093>095-012115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
411 PM CDT FRI APR 30 2010

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT...MAINLY IN
THE WESTERN AREAS OF THE MIDSTATE. ISOLATED SEVERE STORMS ARE
POSSIBLE IN THE EXTREME NORTHWESTERN COUNTIES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH
SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD.
GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE SAME TIME...
WIDESPREAD RAINFALL...HEAVY AT TIMES...MAY PRODUCE FLASH FLOODING
OVER THE MIDSTATE THROUGH SUNDAY NIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

TNZ011-032>034-065-066-078>080-012115-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
411 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER OVER THE CUMBERLAND PLATEAU TONIGHT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY
THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THIS PERIOD. GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE
SAME TIME WE EXPECT WIDESPREAD RAINFALL...POSSIBLY HEAVY AT
TIMES.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

JLM

In the hours before

Special weather statement, May 1, 2:17 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 AM CDT SAT MAY 1 2010

TNZ005-022>024-010800-
BENTON-HOUSTON-HUMPHREYS-STEWART-
217 AM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND
STEWART COUNTIES...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 29 MILES WEST OF BUENA VISTA...OR 34
MILES SOUTHWEST OF PARIS...MOVING EAST AT 30 MPH. HIGH WINDS HAVE
BEEN REPORTED ALONG THIS LINE ALONG WITH LARGE HAIL. RESIDENTS IN
BENTON...HOUSTON...HUMPREYS AND STEWART COUNTIES SHOULD REMAIN ALERT
AS WARNINGS MAY BE NEEDED SHORTLY FOR YOUR AREA.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:47 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis28 min
May 1, 2:58 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart62 min
May 1, 3:21 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys39 min
May 1, 3:37 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart38 min
May 1, 4:02 AM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys, Perry58 min
May 1, 4:11 AM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
May 1, 5:30 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys45 min
May 1, 7:19 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson26 min
May 1, 8:21 AM CDTFlash Flood WarningOHXBenton, Dickson, Hickman, Humphreys, Perry8 hr
May 1, 9:50 AM CDTAreal Flood AdvisoryOHXCannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more6 hr
May 1, 10:26 AM CDTFlash Flood WarningOHXMaury6 hr
May 1, 10:35 AM CDTFlash Flood WarningOHXWilliamson6 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXCheatham4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXDavidson, Williamson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXWilliamson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXMontgomery, Robertson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXMontgomery11 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXPerry4 hr
May 1, 12:18 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson27 min
May 1, 12:39 PM CDTRiver Flood WarningOHXDavidson43 hr
May 1, 12:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson34 min
May 1, 1:08 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner37 min
May 1, 1:38 PM CDTTornado WarningOHXMaury, Williamson22 min
May 1, 2:13 PM CDTTornado WarningOHXRutherford, Williamson32 min
May 1, 2:44 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson31 min
May 1, 3:10 PM CDTRiver Flood WarningOHXPerry4 days
May 1, 3:10 PM CDTRiver Flood WarningOHXCheatham3 days
May 1, 3:10 PM CDTRiver Flood WarningOHXDavidson, Williamson62 hr
May 1, 3:10 PM CDTRiver Flood WarningOHXWilliamson54 hr
May 1, 3:10 PM CDTRiver Flood WarningOHXMontgomery, Robertson4 days
May 1, 3:10 PM CDTRiver Flood WarningOHXHumphreys4 days
May 1, 3:12 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam48 min
May 1, 3:17 PM CDTAreal Flood WarningOHXBenton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more24 hr
May 1, 3:18 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
May 1, 3:43 PM CDTRiver Flood WarningOHXDavidson40 hr
May 1, 3:43 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne32 min
May 1, 4:16 PM CDTTornado WarningOHXLawrence29 min
May 1, 4:22 PM CDTFlash Flood WarningOHXLawrence3 hr
May 1, 4:36 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren, White24 min
May 1, 4:41 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren34 min
May 1, 4:44 PM CDTSevere Thunderstorm WarningOHXGiles31 min
May 1, 4:47 PM CDTTornado WarningOHXCoffee28 min
May 1, 4:52 PM CDTTornado WarningOHXGiles, Lawrence, Marshall23 min
May 1, 5:04 PM CDTSevere Thunderstorm WarningOHXCumberland, White26 min
May 1, 5:11 PM CDTTornado WarningOHXGiles, Marshall34 min
May 1, 5:19 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee26 min
May 1, 5:30 PM CDTSevere Thunderstorm WarningOHXCumberland30 min
May 1, 5:35 PM CDTAreal Flood WarningOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more24 hr
May 1, 5:45 PM CDTTornado WarningOHXCoffee, Grundy, Warren30 min
May 1, 6:02 PM CDTTornado WarningOHXCoffee, Grundy28 min
May 1, 6:08 PM CDTTornado WarningOHXBedford, Coffee22 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.